MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® ELLIK BLADDER EVACUATOR

C.R. BARD, INC. (COVINGTON) -1018233 BARD® ELLIK BLADDER EVACUATOR
Catalog Number 0450M
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
Critical care nurses reported in an online survey that no, the ellik evacuator was not successful in tissue and/or debris evacuation because clot too big in relation to 0450m ellik bladder evacuator reusable.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be due to "reservoir dimensions are not to specification".The device history record review could not be performed without a lot number.The instructions for use were found adequate and state the following: "instructions: 1.Fill with water and attach to sheath.2.Flow water in and out of bladder creating a whirling action of water in the trap.3.Trap tissue pieces in bottom portion of hourglass-shaped trap.This ellik evacuator is for evacuating tissue segments during transurethral prostatic resection.The metal connection will fit the stern-mccarthy resectoscope.This device is supplied non-sterile and must be cleaned, visually examined, and sterilized prior to initial use and each subsequent use per the instructions below.Cleaning and sterilization instructions prior to cleaning: prior to initial cleaning and sterilization, remove all packaging.The latex tubing should be replaced after ten (10) sterilization cycles.Monitor the number of uses checking for sticking or cracking of the latex tubing.Use personal protective equipment (e.G.Gloves, gowns, eyewear, face mask or shields, respiratory protection devices) appropriately to protect users from exposure to both chemicals and microorganisms.After use, devices may be a potential biohazard.Handle in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Between uses the device should be cleaned with an automated cleaning method, visually examined, and sterilized per the instructions below.Automated cleaning: timing ¿ clean medical devices as soon as practical after use (e.G.At the point of use) because soiled materials become dried onto the instruments.Dried or baked materials on the instrument can make the removal process more difficult.Point of use pre-cleaning ¿ remove excess soil with a liquid flush with cool potable tap water (maximum 25°c, 77°f).Allow the water to drain from the device.Automated cleaning ¿ cleaning solution - prepare, use, and rinse with an enzymatic detergent solution according to manufacturer¿s instructions.Enzol¿ or cidezyme¿ enzymatic detergent was validated with these devices using 1oz per gallon of warm tap water 27°c to 44°c (81°f to 111°f).If using an equivalent enzymatic detergent solution, refer to manufacturer¿s instructions for dilution and water temperatures.Water temperature should not exceed 45°c (113°f) for any step of this cleaning process.Presoak - completely immerse the device in the enzymatic detergent solution for a minimum of one (1) minute.Allow the detergent solution to fill all components by manipulating the device.After soaking, drain the detergent solution from device.Disassembly - disassemble the device by removing the latex tubing, metal connector, and rubber bulb.Brush - use a clean, soft bristle brush to clean all internal and external surfaces.Brush each component for a minimum of one (1) minute.The brush should be an appropriate size to reach all internal surfaces and lumens.Flush each component with a minimum of 50 ml of detergent solution with a syringe of appropriate size.Repeat the flush process nine (9) times for a total of ten (10), ensuring all fluid exiting the components is clear of gross soil.If visible soil is detected during the final flush, repeat brushing and flushing steps.Rinsing ¿ rinse the device thoroughly under warm running tap water with a temperature range of 27°c to 44°c (81°f to 111°f), for a minimum of one (1) minute to remove any residual detergent or debris.Use a syringe of an appropriate size to flush hard to reach places.Flush each component with a minimum of 50 ml of warm tap water (27°c to 44°c, 81°f to 111°f).Repeat the rinsing process twice for a total of three (3) times per component.Washer-disinfector ¿ follow automatic washer manufacturer¿s instructions for maximum load characteristics.Drying ¿ dry the device with a sterile cloth or swabs (lint free).Visual inspection: examine each device for cleanliness.If visible soil remains, repeat automated cleaning instructions.For devices that fail visual inspection after multiple cleaning attempts, handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations for disposal of biohazardous waste.Verify that devices are free of deformations (e.G.Breaking, rusting, cracking, tube sticking, glass discoloring, or fracturing) that may impact its intended use.Do not use the product if it is damaged or defective.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Products have been validated for automated cleaning per the instructions provided.Any deviations from the recommended parameters must be validated by the user.Sterilization conditions: assembly ¿ device should be assembled before sterilization.Sterile or distilled water (any temperature) may be used as a lubricant to re-assemble if needed.If water is used, dry the device with a sterile cloth or swabs (lint free).Steam sterilization ¿ devices shall be sterilized using the sterilization cycle parameters below.Ensure devices are clean and dry.Instruments must be placed inside a tray and double-wrapped with hospital sterilization wrap.The flat part of the glass component shall be placed on the bottom of the tray and the latex tubing shall extend straight out to prevent it from bending or folding during sterilization.Use the hospital sterilization wrap, tray, and sterilizer in accordance with manufacturer¿s directions.Allow the devices to cool to room temperature after sterilization prior to use.Products have been validated for sterilization per the instructions provided.Do not use sterilization methods or parameters other than those listed below.The latex tubing may be sterilized up to ten (10) times.Monitor the number of uses checking for sticking or cracking of the latex tubing.After ten (10) uses, replace the latex tubing: (b)(6) storage, and replacement: store products in a dry and clean environment." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
BARD® ELLIK BLADDER EVACUATOR
Common Device Name
BLADDER EVACUATOR
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18534752
Report Number1018233-2024-00152
Device Sequence Number6751130
Product Code KQT
UDI-Device Identifier00801741080807
UDI-Public(01)00801741080807
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0450M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2024
Supplement Date Received by Manufacturer02/20/2024
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown